# SDR 20010511CW005

- Difficulty date: May 1, 2001
- Submitted: May 11, 2001
- Operation: General aviation
- Aircraft: N8314B
- Make and model: Piper PA-32R-301T
- Aircraft serial: 32R8129021
- Engine: Lyc TIO540S1AD
- Propeller: Hartzl HCC3YR
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Condition: Cracked
- Location: Engine
- Part time: 2,077 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, NOTICED OIL ON LEFT FORWARD SECTION OF ENGINE.  REMOVED PROP GOVERNOR AND ENGINE BAFFLING.  FOUND SMALL CRACK IN CRANKCASE,  FORWARD OF NR 2 CYLINDER UPPER FORWARD HOLD DOWN NUT.  CONDITION PROBABLY CAUSED BY AGE, ENGINE HAS NEVER BEEN OVERHAULED.
